PDA

View Full Version : Are these side affects I should worry over??


Lisa T
01-30-2003, 04:09 PM
Hi guys!

I'm on Dilantin twice a day (400mg). For the past two weeks I have been getting terrible sore throats. It feels as though something is swollen on the right side of my throat. It gets very difficult to swallow at times. I've been running fevers on and off too. They have been around 100 - 101. I have done some checking on Dilantin and it says this can be a side effect. I feel as though I'm always calling my doctor asking questions, so I'm hesitant to call now. Has anyone else ever had this reaction? My doc uped my dosage about four weeks ago. Should I call, shouldn't I, that is my question!!! I haven't noticed any lymph swelling (least I think I'm looking in the right locations).

Thanks guys. Hope all is well in your life!

:angel: Lisa

sekharp
01-30-2003, 08:39 PM
Lisa, I think that you should trust yourself. Don't feel guilty about contacting your healthcare providers. They are being paid by your insurance company (or by you directly) and helping people understand their illness -- and medicines they are taking -- should be a priority. I know that they all have a heavy workload and the insurance world is a mess. But you are the one who is going through this. Do you have access to an advice line through your medical group or insurance company? They have really helped me out in deciphering my symptoms. Even when some of the folks aren't sure, they are willing to look things up and help you out. Please post again and let us all know how you are doing. My Dilantin drives me crazy too. The only way I got someone to adjust my dosage was, well, by complaining. They can't read your mind. ...

------------------
All of us has an angel, if only we know where to look.

satman
01-31-2003, 05:59 AM
[This message has been edited by satman (edited 02-16-2003).]

Lisa T
01-31-2003, 08:26 PM
Thanks guys, i really felt the same just needed to hear it from someone else!

Well.....my husband called today for me, because I had to work. He explained everything to the receptionist who tried to blow him off. He said he wanted my docs opinion. She called back later when we weren't home and left a message that she called in a prescription for me (Keppra). Nothing else. Why??????? Shouldn't he of atleast wanted to see me before putting me on something new?? And why Keppra? I have had a total of three seizures (one happening today at work) since he uped my dosage, which is actually wonderful for me. I have been having bad headaches and alot of dizziness but I could live with that. I'm completely confused. Anyone have any ideas about this??

Well thanks for helping again. Hope all is well in your lives!

:angel: Lisa

kayakmom
01-31-2003, 09:38 PM
I would want to talk to the doctor or have him see you before switching. DId she give you a schedule as how to get off Dilantin and on Keppra. You should not go off Dilantin too quickly or on Keppra too quick, it needs to be titrated up and down. Sorry I am not more help than this. Is there a GP you could see and have him/her look at your throat and give an opinion? When do you go back to the neuro again?
Hope the throat feels better, so hard to tell what is meds and what may be a wierd viral thing. Wise to look into the meds since you just upped the dose, though.//

Lisa T
02-01-2003, 05:06 AM
My doc isn't taking me off the dilantin, he is just adding Keppra. My neuro didn't change my appointment, so its still at the end of Feb. Shouldn't he see me way before that adding a new med and all?? Thats what, four weeks. Yeah I do have a GP I can call. But of course it is now the weekend and I will have to wait again. I now have a new symptom to add. Joint pain and swelling. Can't stand to completely staighten my arms they are so sore. Knees aren't to bad, fingers hurt, and my ankles and toes. I don't know maybe I just have some weird Virus like you said.

Thanks again guys, and any info on Keppra would be appreciated.

Hope today is a good day!
:angel: Lisa

[This message has been edited by Lisa T (edited 02-01-2003).]

Rebecca's Mom
02-02-2003, 06:00 AM
Hi - I suggest that if your GP is willing, ask him/her to confer with your specialist as to your situation so they can look at the whole picture. Keppra is one of the latest drugs and it sounds to me like your doctor just "went for the latest thing". My experience for my daugter has been that if you keep calling, they thow a drug addition at you. Its always so complex to sort out, but it needs to be sorted..........cheers.....Paula

Lisa T
02-05-2003, 03:32 PM
Well I went to my GP and he seemed really concerned. He doesn't seem to think its the dilantin, but said he would check. He took blood and is checking my level and liver and kidney functions and awhole bunch of other things. He is supposed to call tomorrow with the results. I don't know what to think, just want to feel better. My elbows are so swollen!!!!!

Anyways just wanted to update you guys! Hope all is well in your life!

:angel: Lisa

kayakmom
02-09-2003, 08:35 PM
Hi Lisa, I am glad to hear that the GP is looking into things. Waiting until the neuro was much too long with how badly you are feeling.
I hope you get answers and get to feeling better soon...